MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT5
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
A pharmacist reported during the intraocular lens implantation the lens was defective and was broken during removal.It was not specified what the defect was.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and the documentation indicated the product met release criteria.There have been no other complaints reported in the lot number.The root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Based on information received following submission of the initial report, this event does not meet criteria for reporting as a malfunction.No further reports will be sent.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received, it was further clarified that at the end of the operation it was noticed that the wrong lens had been implanted, because it was incorrectly entered in the excel overview of the operation planning (clerical error).It was also mentioned that the lens was cut into two to explant more smoothly during removal of the lens in the same procedure.The procedure was completed by using a new back up lens.The patient's current status is 10/10 bcva.

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13787294
Report Number1119421-2022-00475
Device Sequence Number1805125
Product Code MJP
UDI-Device Identifier00380652250993
UDI-Public00380652250993
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2026
Device Model NumberSN6AT5
Device Catalogue NumberSN6AT5.200
Device Lot Number15183203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date03/16/2022
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale